Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Medicine Side Effects
Nov 14, 2012

Good morning, My mother has been suffering from this killer disease, we have been using drug - Virotrenz, Ranbaxy drug from last 2.5yrs, CD4 count is around 350. But from last 2 year she is not able to walk and completely bed ridden, her legs pain a lot,Intially started with paint and gradually increaased and today she is not able to walk. Pain is very high. Pain from foot to waist, even not able turn sides. We did MI scan of Spinal cord and no problem observed. Is this because of HIV medicines? if yes do we have any other solution.

Response from Dr. Henry

I am unclear which HIV medications are contained in Virotrenz. Certainly many generic HIV meds contain stavudine or zidovudine both of which can contribute to development of peripheral neuropathy. A thorough history and physical examination by an HIV specialist and/or neurologist can usually determine if peripheral neuropathy for HIV or one of the HIV drugs is likely cause of her severe problems. Diagnosing and treating painful conditions such as waht your mom is experiencing is often a frustrating challenge even in well resourced areas. If one of the HIV meds if believed to be contributing than a switch to an alternative is recommended depending on local drug availability. KH



Previous
Fat Burner
Next
Low T-Cell Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement